Alert archive / Wisconsin / River Flood Warnings in 2009

River Flood Warning 8, NWS La Crosse, WI

August 9, 2009Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Aug 9, 2009, 11:00 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Aug 10, 2009, 6:11 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 9, 2009, 11:00 AM CDT (16:00 UTC)
In effect from
Aug 10, 2009, 6:11 PM CDT
Expired
Aug 10, 2009, 11:26 AM CDT
In force
Issued by
NWS La Crosse, WI
Flood severity
Minor

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trempealeau River at Dodge (DDGW3).

Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 091600
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1100 AM CDT SUN AUG 09 2009

.RECENT HEAVY RAIN ACROSS NORTH CENTRAL WISCONSIN HAS RESULTED IN SIGNIFICANT RISES ON SOME RIVERS. THE WATER FROM SATURDAY MORNINGS EVENT IS MOVING DOWNSTREAM ON THE TREMPEALEAU RIVER AND WILL CONTINUE TO CAUSE THE RIVER LEVEL TO RISE ALONG AND UPSTREAM OF DODGE.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC011-121-100400-
/O.NEW.KARX.FL.W.0008.090810T1000Z-090812T1851Z/
/DDGW3.1.ER.090810T1000Z.090811T0000Z.090812T0051Z.NO/
1100 AM CDT SUN AUG 09 2009

...FLOOD WARNING IN EFFECT UNTIL TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A
* FLOOD WARNING FOR
  THE TREMPEALEAU RIVER AT DODGE.
* UNTIL TUESDAY EVENING.
* AT 10:00 AM SUNDAY THE STAGE WAS 7.4 FEET...AND RISING.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 10.0 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY 
  EVENING.
* IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
5 follow-up statements
000 
WGUS83 KARX 092158
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
458 PM CDT SUN AUG 09 2009

.RECENT HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC011-121-100958-
/O.CON.KARX.FL.W.0008.090810T1000Z-090812T1851Z/
/DDGW3.1.ER.090810T1000Z.090811T0000Z.090812T0051Z.NO/
458 PM CDT SUN AUG 09 2009

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* UNTIL TUESDAY EVENING.
* AT  4:00 PM SUNDAY THE STAGE WAS 7.6 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 10.0 FEET MONDAY EVENING. FALL BELOW FLOOD STAGE TUESDAY 
  EVENING.
* IMPACT...AT   9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
000 
WGUS83 KARX 100206
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
906 PM CDT SUN AUG 09 2009


.RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC011-121-101406-
/O.EXT.KARX.FL.W.0008.090810T1312Z-090813T0142Z/
/DDGW3.1.ER.090810T1312Z.090811T0600Z.090812T0742Z.NO/
906 PM CDT SUN AUG 09 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* UNTIL WEDNESDAY MORNING.
* AT  8:00 PM SUNDAY THE STAGE WAS 7.7 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE MONDAY MORNING...AND CONTINUE 
  RISING TO 10.0 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT   9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
000 
WGUS83 KARX 100835
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 AM CDT MON AUG 10 2009

.RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC011-121-102035-
/O.EXT.KARX.FL.W.0008.090810T2311Z-090813T0142Z/
/DDGW3.1.ER.090810T2311Z.090811T1200Z.090812T0742Z.NO/
335 AM CDT MON AUG 10 2009

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE TREMPEALEAU RIVER AT DODGE.
* UNTIL WEDNESDAY MORNING.
* AT  2:00 AM MONDAY THE STAGE WAS 7.8 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS   9 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING
  TO 9.9 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY 
  MORNING.
* IMPACT...AT   9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
000 
WGUS83 KARX 101614
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1114 AM CDT MON AUG 10 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC011-121-101644-
/O.CAN.KARX.FL.W.0008.000000T0000Z-090813T0142Z/
/DDGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1114 AM CDT MON AUG 10 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE TREMPEALEAU RIVER AT DODGE.
* AT 10:00 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* RECENT ACTIVITY... OPTIONAL. DESCRIBE RECENT TRENDS/PEAKS/ETC IN 
  RIVER CONDITIONS .
* FLOOD STAGE IS   9 FEET.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 9.0 FEET TUESDAY.
  
* IMPACT...AT   9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$
000 
WGUS83 KARX 101626 CCA
FLSARX

FLOOD STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LA CROSSE WI
1126 AM CDT MON AUG 10 2009

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

WIC011-121-101644-
/O.CAN.KARX.FL.W.0008.000000T0000Z-090813T0142Z/
/DDGW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1126 AM CDT MON AUG 10 2009

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE TREMPEALEAU RIVER AT DODGE.
* AT 10:00 AM MONDAY THE STAGE WAS 8.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. 
* FLOOD STAGE IS  9 FEET.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 8.8 FEET TUESDAY.
  
* IMPACT...AT   9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. 

$$

ADAMS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 9, 2:59 AM CDT, 8 hours 1 minute earlier.

Area forecast discussion, Aug 9, 2:59 AM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT SUN AUG 9 2009

.SHORT TERM...THROUGH TUESDAY NIGHT
MUCH OF THE FOCUS IN THE SHORT TERMS REVOLVES AROUND TODAY/S
SEVERE STORM AND HEAVY RAIN THREAT...WITH QUIETER OUT PERIODS FROM
MONDAY NIGHT INTO TUESDAY NIGHT.

CURRENTLY...RUC ANALYSIS /07Z/ AND 09.00Z RAOBS SHOW POSITIVELY
TILTED LONGWAVE TROUGH FROM CNTL ROCKIES INTO WRN ONTARIO. TWO
SHORTWAVE TROUGHS OF INTEREST...ONE NEAR LAKE WINNIPEG IN
MANITOBA...AND THE OTHER IN SWRN WYOMING. THE LAKE WINNIPEG WAVE
IS DRIVING A SURFACE LOW PRESSURE SYSTEM NORTHEAST FROM THE TWIN
CITIES INTO NRN WISCONSIN EARLY THIS MORNING. WEAK COLD FRONT
SOUTH OF THE LOW IS IN SERN MN. WARM FRONT EAST OF THE LOW ACROSS
CENTRAL WISCONSIN. STRONG WARM/MOIST ADVECTION ON THE NOSE OF
VEERING/SWLY LOW LEVEL JET SEEN ON KARX/SLATER PROFILER PLOTS
AIDING IN MAINTENANCE OF STORM CLUSTERS ACROSS CNTL WISCONSIN THIS
MORNING. COLD FRONT HAS STRUGGLED TO CONVECT MUCH OF THE
NIGHT...WITH STOUT 750-700MB CAP /15C/ JUST SWALLOWING UP ANY
UPDRAFT THAT DARES TO BREACH THE LID...AND MANY HAVE TRIED. 09.00Z
RAOBS AT DVN/MPX/GRB ALL HAD 165-200 PERCENT NORMAL
PWAT...IMPRESSIVE FOR MID AUGUST.

TODAY...MORNING CONVECTION OVER CNTL WISCONSIN SHOULD CONTINUE TO
SLIDE EAST/SOUTHEAST AWAY FROM THE AREA AS LOW LEVEL JET CONTINUES
TO VEER AND WEAKEN AS THE LAKE WINNIPEG SHORTWAVE CONTINUES TO
SHIFT NORTHEAST AWAY FROM THE AREA. THIS WILL CAUSE COLD FRONT
CROSSING THE AREA TODAY TO DECELERATE AS IT WAITS FOR NEXT
SHORTWAVE /WYOMING/ TO RIDE NORTHEAST INTO MINNESOTA LATER
TODAY AND TONIGHT. THERE IS STILL LIKELY TO BE ENOUGH LOW LEVEL
FRONTOGENETICAL CIRCULATION /FGEN FORCING/ TO ALLOW SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT DURING PEAK HEATING OVER
SRN/ERN AREAS OF FORECAST AREA. WITH MLCAPES EXPECTED TO RANGE
FROM 1750-3000 J/KG...AND A MARGINAL DEEP SHEAR PROFILE ON BUFR
FORECAST SOUNDINGS /09.00Z NAM-WRF/...THERE/S A POTENTIAL FOR SOME
DAMAGING WINDS /PRIMARY/ OR LARGE HAIL...BUT TEMPS ALOFT STILL
WARM SUGGESTING SEVERE HAIL STONES WILL BE TOUGHER TO GET WITHOUT
MORE SUBSTANTIAL CAPE AND/OR ORGANIZED SUPERCELL/ROTATING STORMS.
LOW LEVEL WINDS NOT PARTICULARLY STRONG AND/OR SHEARED...SO
TORNADO THREAT DOESN/T APPEAR AS HIGH AS SATURDAY. GIVEN AT LEAST
SOME DECENT SUNSHINE AND STILL A VERY MOIST BOUNDARY LAYER /DWPTS
IN THE LOW-MID 70S/...A MUGGY AND WARM DAY WITH HEAT INDICES AGAIN
WELL INTO THE 90S...NEARING HEAT ADVISORY CRITERIA IN SWRN WISC
AND NERN IA. WARM TEMPS ALOFT WILL CONTINUE TO ADD UNCERTAINTY TO
WHEN AND HOW WIDESPREAD STORMS DEVELOP ALONG THE FRONT LATER THIS
AFTERNOON.

TONIGHT...GETTING MORE CONCERNED FOR A MESOSCALE HEAVY RAIN AND
MAYBE EVEN FLASH FLOOD EVENT...BUT NOT ENOUGH CONFIDENCE RIGHT NOW
TO DO A FLASH FLOOD WATCH. AREA OF CONCERN IS SOUTHERN FORECAST
AREA /NERN IA INTO SWRN WI/...AND MOST CONCERN LIES THAT IF...AND
IT/S A BIG IF...THE WEAK COLD FRONT CONVECTS IN THE LATER
AFTERNOON/EARLY EVENING...THE ARRIVAL OF THE SHORTWAVE FROM THE
CNTL/NRN HI PLAINS WILL INDUCE A MODEST BUT STRENGTHENING LOW
LEVEL JET AFTER 02Z...POINTING INTO WRN/CNTL IOWA WHICH MAY ALLOW
THE STORMS IN SWRN WI/NERN IA TO BACKBUILD INTO THE FEED OF HIGH
THETA E/INSTABILITY ON NOSE OF LOW LEVEL JET...WITH THE NET EFFECT
BEING A QUASI-STATIONARY MCS. GIVEN THESE STORMS WILL BE /AND HAVE
BEEN IN RECENT DAYS/ PROLIFIC RAIN RATE PRODUCERS /WARM CLOUD
DEPTHS WELL IN EXCESS OF 4KM/...THERE/S A CONCERN FOR A LOCALIZED
BAND OF EXCESSIVE RAINFALL. THERE IS OUTSTANDING AGREEMENT IN
ECMWF/GFS DETERMINISTIC QPF ALIGNMENT HINTING AT THIS...WITH WFO
ARX LOCALLY RUN 12KM NESTED WRF /GFS BOUNDARY CONDITIONS/ REALLY
SHOWING SOME NICE DETAIL TO THE EVOLUTION OF THIS POSSIBLE
BACKBUILDING MCS. UPWIND CORFIDI VECTORS THIS EVENING ARE VERY
WEAK ACROSS SRN FORECAST AREA...SO AT A MINIMUM WILL ISSUE
HYDROLOGIC OUTLOOK...AND PERHAPS COORDINATE A FLASH FLOOD WATCH IF
SURROUNDING WFOS WANT TO COME ON BOARD AND CONFIDENCE INCREASES.
HAVE HEAVY RAIN MENTIONED IN FORECAST. FORGOT TO MENTION A VERY
IMPRESSIVE RIGHT ENTRANCE REGION OF UPPER JET SETS UP LAYERED FGEN
FORCING OVER THIS AREA FOR A TIME TONIGHT AS WELL. WILL NEED TO
MONITOR CLOSELY.

THIS MCS MOVES OUT OF THE AREA ON MONDAY MORNING...STILL MAY SEE
SOME SHOWER/STORM REDEVELOPMENT IN THE AFTERNOON OVER
THE FORECAST AREA AS LAST SHORTWAVE TROUGH DIGS INTO MN/WI DURING
PEAK HEATING. THIS THREAT MAY LINGER INTO MONDAY EVENING...AND THE
SLOWING OVERALL TREND OF THE UPPER TROUGH IS A RATHER NEW FEATURE
THAT WILL NEED SOME CONSIDERATION IN COMING FORECASTS FOR FURTHER
INCREASES IN RAIN CHANCES. OTHERWISE...MONDAY NIGHT THROUGH
TUESDAY NIGHT SHOULD SEE A RETURN TO MUCH MORE QUIET
WEATHER...WITH BUILDING HIGH PRESSURE INTO THE AREA. STILL WILL BE
WARM AND SEASONABLY HUMID AS EVAPOTRANSPIRATION IS PEAKING NOW AND
WILL BE TOUGH TO KEEP DEWPOINTS OUT OF THE LOW TO MID 60S.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
THIS STILL LOOKS LIKE A RATHER QUIET PERIOD...WITH WARM AND DRY
WEATHER EXPECTED. STILL STRONG DETERMINISTIC AND ENSEMBLE
AGREEMENT OF WED-FRI REMAINING DRY. APPROACH OF NEXT WRN TROUGH
WILL BEGIN TO DRIVE SURFACE FRONTAL ZONE INTO THE NRN HI PLAINS
FRI/SAT WITH THIS SYSTEM POSSIBLY AFFECTING THE REGION BY SAT
NIGHT/SUNDAY.

&&

.AVIATION...
A WEAK COLD FRONT WILL SINK SLOWLY SOUTHEAST INTO SOUTHERN
WI/NORTHERN IA TODAY. THIS FRONT WILL BE THE FOCUS FOR SHRA/TSRA
REDEVELOPMENT...MAINLY BY LATER THIS AFTERNOON INTO TONIGHT AS
INSTABILITY BUILDS. RIGHT NOW...IT APPEARS THAT THE BULK OF THE
SHRA/TS ACTIVITY WILL OCCUR SOUTH OF THE KRST/KLSE TAF SITES.

WILL ALSO HAVE TO CONTEND WITH SOME MVFR/ISOLATED IFR CLOUD COVER
AND BR THIS MORNING AS THE FRONT SLIPS THROUGH THE AREA. THIS SHOULD
MIX OUT INTO VFR RANGE BY MID/LATE MORNING WITH HEATING OF THE DAY.

CURRENT KRST/KLSE TAFS SEEM TO HAVE GOOD HANDLE ON THIS
SCENARIO...SO MINIMAL CHANGES EXPECTED WITH THE 09.12Z TAF ISSUANCE.

&&

.HYDROLOGY...
AS MENTIONED ABOVE...CONCERN TONIGHT EXISTS FOR HEAVY RAIN AND
PERHAPS FLASH FLOODING GIVEN SIGNALS SEEN IN DETERMINISTIC AND
HIGH RESOLUTION DATASETS. MANY PARAMETERS SEEM TO BE IN LINE TO
SUPPORT THIS...WITH ANOMALOUS MOISTURE...A MODEST LOW LEVEL JET
POINTING INTO ENTRANCE REGION OF UPPER JET...AND CORFIDI VECTORS
OF LITTLE MAGNITUDE. ONLY CONCERN IS COVERAGE OF STORMS /ROLE OF
CAPPING INVERSION AND WARMING ALOFT/...BUT IF COVERAGE OF STORMS
IS HIGH...THERE WILL LIKELY BE RUNOFF/FLOODING ISSUED FOR
LOCALIZED AREAS. HAVE ISSUED A HYDROLOGIC OUTLOOK FOR THIS SCENARIO.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM/HYDROLOGY...BINAU
AVIATION...DAS
Hazardous weather outlook, Aug 9, 10:43 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 AM CDT SUN AUG 9 2009

IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053-101200-
ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD-
JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
1043 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF SOUTHEAST
MINNESOTA INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL
MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE
AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT.
MOST OF THE THUNDERSTORM ACTIVITY WILL OCCUR SOUTH OF I-90. THERE IS
A SLIGHT CHANCE THAT A FEW OF THE STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WIND BEING THE MAIN THREAT. ALSO...DUE TO THE HIGH
AMOUNT OF MOISTURE CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS
POSSIBLE. THIS MAY PRODUCE SOME LOCALIZED FLOODING ISSUES...
ESPECIALLY ACROSS THOSE AREAS ALONG AND SOUTH OF INTERSTATE 90 THAT
RECEIVED RECENT HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON
MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT
THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF INTERSTATE 90
THIS AFTERNOON THROUGH TONIGHT. STAY TUNED FOR FURTHER UPDATES
CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING
PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-029-030-WIZ054-055-061-101200-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK-
1043 AM CDT SUN AUG 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
INTO SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT OVER SOUTHERN WISCONSIN AND NORTHEAST IOWA WILL
MOVE VERY SLOWLY SOUTH THROUGH TONIGHT. EXPECT THE FRONT TO SERVE
AS A FOCUS FOR REDEVELOPMENT OF THUNDERSTORMS THROUGH TONIGHT. SOME
STORMS MAY BE SEVERE FROM LATE THIS MORNING THROUGH EARLY THIS
AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN
HAZARDS. IN ADDITION...DUE TO THE HIGH AMOUNT OF MOISTURE
CONTENT IN THE ATMOSPHERE...HEAVIER RAINFALL IS LIKELY FROM ANY
THUNDERSTORMS THAT OCCUR.  THIS MAY PRODUCE SOME LOCALIZED
FLOODING ISSUES...ESPECIALLY ACROSS THOSE AREAS THAT
RECEIVED RECENT HEAVY RAINFALL.

TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON COMBINED
WITH THE HIGH HUMIDITY WILL RESULT IN HEAT INDICES APPROACHING 95
TO 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LINGERING CHANCES OF THUNDERSTORMS WILL REMAIN OVER THE AREA ON
MONDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. AT
THIS TIME...IT APPEARS THESE THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR LATE THIS MORNING THROUGH
EARLY THIS AFTERNOON. STAY TUNED FOR FURTHER UPDATES
CONCERNING THIS SEVERE POTENTIAL. ALSO...ANY RAINFALL OR FLOODING
PROBLEM REPORTS RELAYED TO THE NATIONAL WEATHER SERVICE WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

AJ

In the hours before

Special weather statement, Aug 9, 10:54 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1054 AM CDT SUN AUG 9 2009

IAZ029-030-091745-
CLAYTON-FAYETTE-
1054 AM CDT SUN AUG 9 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLAYTON AND FAYETTE
COUNTIES...

AT 1050 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM 14 MILES NORTHWEST OF PARKERSBURG TO 5 MILES NORTH OF
MARSHALLTOWN...OR ABOUT 55 MILES WEST OF OELWEIN...MOVING EAST AT 40
MPH.

SEVERE WEATHER HAS BEEN REPORTED WITH THESE STORMS. WARNINGS MAY BE
NEEDED AS THESE STORMS GET CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
FAIRBANK...OELWEIN...STANLEY AND STRAWBERRY POINT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM SUNDAY
EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 9:02 AM CDTAreal Flood AdvisoryARXJackson, Trempealeau12 hr
Aug 9, 9:07 AM CDTAreal Flood AdvisoryARXJackson, Trempealeau11 hr
Aug 9, 12:38 PM CDTSevere Thunderstorm WarningARXGrant62 min
Aug 9, 2:35 PM CDTFlash Flood WatchARXCrawford, Grant, Richland12 hr
Aug 9, 2:45 PM CDTSevere Thunderstorm WarningARXGrant45 min

Nearby

River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.